MAUDE Adverse Event Report: GYRUS ACMI, INC. ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR

GYRUS ACMI, INC. ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Model Number E2OS-CF27
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service confirmed the customer's complaint.It was found that the insulating tip was broken and damaged.No additional defects were noted.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.Dhrs provided do not include packaging or labeling operations.For this reason, the final manufacture date is june 2019.Based on the results of the investigation, a probable cause is likely due to improper handling during device reprocessing.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Failure to properly follow the instructions, warnings, and cautions may lead to serious surgical consequences or injury to the patient; do not drop instruments, or allow them to be struck by other objects;" "do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that the plastic tip is cracked.The reported problem was found during reprocessing.There was no patient involvement.

Brand Name
ELITE 2 SYSTEM CF RESECTOSCOPE OUTER SHEATH, 27FR
Common Device Name
OUTER SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15382743
Report Number3003790304-2022-00211
Device Sequence Number5648031
Product Code FAS
UDI-Device Identifier00821925003477
UDI-Public00821925003477
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2OS-CF27
Device Lot NumberFC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown